has anyone ever had a doc tell them their chrons pain is not crohns pain but caps?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

malakai
Regular Member


Date Joined Aug 2007
Total Posts : 277
   Posted 12/4/2011 3:12 PM (GMT -6)   
Hi all. I initially posted this on the crohns forum but since it is related to pain, someone suggested I put it on here too. Please see the questions at the bottom of the post,

I have been in a full on flare since 11/2. They put me on 40mg of pred taper and tripled my asacol. Last Tuesday night I had the equivalent pain level of my chrons flare sideache 10/10 and went and saw the GI on Wed after popping 10 mg of oxycontin every 4 hours till I saw her.

They did a small bowel CT scan with contrast and did a panel of blood work. They said that the inflammation is down with my crohns shown by the CT and i guess something called markers were at "0" and that the pain I was feeling was NOT related to my crohns but due to chronic abdominal pain syndrome due to my appendectomy scar when I had my appendix taken out when I was 19. (I am now 39) The reason why I went to the GI was because when I normally go on pred, the pain level bumps down after a couple of days and I'm set for the duration of the taper. I have no idea why it spiked up like that

They want to give me a cortisone shot into my abdomen this upcoming week to see if that makes the pain go down. I don't really want to do it but I also don't want to be taking oxycontin and getting addicted to it so I agreed. However, I do not feel that is the issue. I have had constant side pain in that area since I was diagnosed in 2007. Whenever I flare, I can tell i flare because my side pain jumps from a normal 4-5/10 to a 9-10/10. I think they just want to quit trying to find the cause. I normally do not get the standard crohns symptoms when I flare: no diarreah (I'm normally C so my body shuts down and nothing comes out for days even with miralax or laxatives), no vomiting, don't have fever, don't have blood in stool. I just have excruciating pain, am extremely fatigued, and feel "off." if a colonoscopy didn't show my lesions, I would doubt i even have crohns because I get treated like a nut job. i guess I'm just a weirdo!

Has a) your side pain due to crohns ever been told that it wasn't crohns related anymore? or... have any of you had a pain in your body that isn't due to anything they can find and you just have to suck up and deal with it? I have always believed that pain is because of something wrong so technically someone should find out what is causing the pain not MASK it with pain killers or cortisone. c) Does crohn's make our nerves misfire?

I just don't know what to believe anymore. 0_o Help?
Diagnosed: 08/03/07
Meds:
lamictal 200 mg/asacol 4 pills 3x day/imuran 150mg day
Started humira 3/14/09.... pulled off due to migraine side effect. Dealt with migraine for 74 days and then it finally went away.

CRPSpatient
Forum Moderator


Date Joined Mar 2011
Total Posts : 1276
   Posted 12/4/2011 3:45 PM (GMT -6)   
Hi Malakai,

I'm sorry for your pain and current struggles *hugs*

I can't relate to the Crohn's, but a friend of mine has a daughter diagnosed with CFAPS and I can see the similarities between it and CRPS (complex regional pain syndrome), which I have. My CRPS affects most of my body externally, rather than causing visceral pain, but it too is neuropathic (nerve) pain, in my case brought on by knee surgery.

It can be caused I think by any injury to the nerves of the gut... I'm not a doctor, but maybe the Crohn's lesions could have the same ultimate effect? Don't give up mate... They're not accusing you of it being in your head, but make sure you keep pushing. You need to know what's going on.

The first line meds aren't those usually though of as pain killers... I know with my friend's daughter she was treated with low dose anti-depressants and now is doing well.

Laura

Post Edited (CRPSpatient) : 12/4/2011 2:49:32 PM (GMT-7)


malakai
Regular Member


Date Joined Aug 2007
Total Posts : 277
   Posted 12/4/2011 4:09 PM (GMT -6)   
@ CRPSpatient - thank you for the advice. hmm. anti depressants to treat pain and it seems to work for your friend's daughter. it's worth a try. I just am afraid to become physically addicted to the pain meds. I used to work in an ER for 5 years and would see the people come in and they were so miserable when they would run out of meds and have to beg the doctors to get them through till they saw their pain doctors. I know some of them were addicted because it made them feel good (so once they got their morphine or dialudid, they would rip out the ivs and run out of the room) but there were the ones that also needed them for legit things and those were the people I felt for because my coworkers would judge them like they were faking it. I just want to be able to function without having to dope myself up everyday. i thought I have accepted my crohns diagnosis but with this on top of it, I feel like I'm cracking. it might be a phase I have to go through and just accept too.

i am sorry that you have to go through chronic pain also. i am so thankful for this website because it brings all of us together. unless one is going through it, they never really can know how awful and frustrating it is. I told my boyfriend last wed that I was jealous of him because he was well and I wasn't. I should never say that and just be thankful he is supporting me because I have read on these forums of all these significant others etc, that can't take it and bail. I think this forum is a buffer to help us keep our sanity. =)

take care
Diagnosed: 08/03/07
Meds:
lamictal 200 mg/asacol 4 pills 3x day/imuran 150mg day
Started humira 3/14/09.... pulled off due to migraine side effect. Dealt with migraine for 74 days and then it finally went away.

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9664
   Posted 12/5/2011 2:52 PM (GMT -6)   
If the injections don't help then push for getting some mri's done to see if they can pinpoint where your
pain is coming from and maybe get some bloodwork done as well, these medicine can effect the liver
so maybe get bloodwork on your liver and kidneys...sometimes flank pain can be
coming from your back...Mri of your back would be a good start...Many Prayers and
well wishes to you and keep us posted as we do care....others will be by with better advise...
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 8:01 AM (GMT -6)
There are a total of 2,972,744 posts in 326,009 threads.
View Active Threads


Who's Online
This forum has 160851 registered members. Please welcome our newest member, Linda T.
425 Guest(s), 8 Registered Member(s) are currently online.  Details
John_TX, suppwife, 81GyGuy, Kent M., Girlie, subduedjoy, songlady, minnietoty